• question-icon

    What causes vaginal bleeding after taking an emergency contraceptive pill?

default
Posted on Wed, 9 Aug 2017 in Pregnancy
Question: Good morning Doctor, I need your advise because I don't know what is going on.
I had sex without protection with my boyfriend 2 days after my period finihed (12 July morning). After 50 hours I took emergency pill (14 July morning). Everything seemed to be normal until today (19 July), when I experienced an unexpected blood loss. It was a copious flux of fresh red blood. My next cycle should start on 7 August. Now I am confused about what is going on. Could you please help me to understand it? Can it be a synthoms of pregnancy?
doctor
Answered by Dr. Deepti Verma 12 minutes later
Brief Answer:
Withdrawal bleeding due to the pill

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
The bleeding which you are having is the withdrawal bleeding due to the emergency contraceptive pill.
This bleeding usually occurs within 5-7 days of taking the pill and continues for 5-7 days.
There is nothing to worry.
Your next expected periods can be delayed by 2-3 weeks due to the hormonal effect of the pill.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Emergency contraceptive pill

doctor1 MD

My second baby is 45 days old born on 28 augst .... i got my periods after delivery on 8th october with very less flow .... had unprotected sex on...

doctor1 MD

Hi I had intercourse on Sunday morning now I am on the pill and take it all the time but the protection we wer using broke and I took my pill when...

doctor1 MD

Hi, My wife delivered a baby 2 months back and the baby is on mother s milk, I want to check if I-Pill is safe to use while breastfeeding the baby...

doctor1 MD

Hi,I am 23years old. I am taking Ginette35 for the last 1month. I had my periods last week and now I am on my 6th pill. I have Polycystic Ovary....

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Deepti Verma
  • Q - What are side effects of Unwanted 72 taken to stop pregnancy?

  • Q - What are the chances of pregnancy through unprotected sex without...

  • Q - What causes vaginal bleeding after having I pill?

  • Q - What causes delay in menstruation after taking I-pill?

  • Q - What causes dizziness after having Percocet?

  • Q - What causes delay in period despite having I pill after unprotected sex?

  • Q - What causes heavier menstruation while taking Progesterone during...

  • Q - What causes constipation, whitish bumps on nipples and pink spotting?

  • Q - What causes bleeding from vagina while urinating?

  • Q - What are the different methods of safe abortion?

backtotop2